MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-R002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a meniscal repair procedure, the novostitch cartridge broke inside the patient and the piece was successfully removed from patient.It is unknown how the procedure was completed however no significant delay and no patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: visual inspection and functional testing could not be performed because the devices, used in treatment, was not returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.The risk management documentation was reviewed and found to contain this failure mode within the risk file, no updates are required.The instruction for use (ifu) outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the complaint and manufacturing records was performed and there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
NOVOSTITCH CARTRIDGE 0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
MDR Report Key10454610
Report Number3009131204-2020-00023
Device Sequence Number3507902
Product Code GAT
UDI-Device Identifier00853541006068
UDI-Public00853541006068
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K181772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberCTX-R002
Device Catalogue NumberCTX-R002
Device Lot NumberM190221
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;